Alert archive / Tennessee / River Flood Warnings in 2018

River Flood Warning 99, NWS Memphis, TN

April 22, 2018Dyer County, Gibson County, Obion County, Tennessee

NWS Memphis, TN issued this river flood warning at Apr 22, 2018, 10:10 PM CDT for Dyer County, Gibson County, Obion County, Tennessee. It took effect at Apr 23, 2018, 5:36 AM CDT. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Apr 22, 2018, 10:10 PM CDT (03:10 UTC)
In effect from
Apr 23, 2018, 5:36 AM CDT
Expired
Apr 24, 2018, 10:10 AM CDT
In force
29 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Dyer County, TN, Gibson County, TN, Obion County, TN

The river

Written for the forecast point Obion River near Obion (OBNT1). The gauge peaked at 34.15 ft at Apr 25, 2018, 10:00 AM CDT.

actionminormoderate2025303504/2304/2404/25
Action stage
29 ft
Minor stage
34 ft
Moderate stage
38.5 ft
Major stage
43 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07026040, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

880 
WGUS44 KMEG 230310
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Memphis TN
1010 PM CDT Sun Apr 22 2018

The National Weather Service has issued a Flood Warning for the Obion
River...S.F. Forked Deer River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued tomorrow or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC045-053-131-240309-
/O.NEW.KMEG.FL.W.0099.180423T1036Z-180424T1048Z/
/OBNT1.1.ER.180423T1036Z.180423T1800Z.180424T0448Z.NO/
1010 PM CDT Sun Apr 22 2018

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Obion River near Obion
* from late Sunday April 22 until Monday April 23.
* At 09 PM Sunday the stage was...30.7 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 34.5 feet on Monday April 23.
* Flood stage is 34.0 feet.
* Forecast to rise above flood stage by late Sunday April 22 and continue 
  to rise to near 34.5 feet by Monday April 23. The river will fall 
  below flood stage by late Monday April 23.
At 34.0 feet, Farm land near the river is flooded..  

&&

LAT...LON 3628 8927 3633 8909 3633 8895 3620 8895
      3614 8927                       

$$

TNC033-045-097-240309-
/O.NEW.KMEG.FL.W.0100.180423T1054Z-180427T0600Z/
/HLST1.1.ER.180423T1054Z.180424T0000Z.180427T0000Z.NO/
1010 PM CDT Sun Apr 22 2018

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the S.F. Forked Deer River near Halls
* from Monday April 23 until Thursday April 26.
* At 09 PM Sunday the stage was...6.1 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 10.0 feet on Monday April 23.
* Flood stage is 9.0 feet.
* Forecast to rise above flood stage by Monday April 23 and continue 
  to rise to near 10.0 feet by Monday April 23. The river will fall 
  below flood stage by Thursday April 26.
At 8.5 feet, Water is ponding on low lying farmland.  

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$

WLC
3 follow-up statements
625 
WGUS84 KMEG 231556
FLSMEG
Flood Statement
National Weather Service Memphis TN
1056 AM CDT Mon Apr 23 2018

The Flood Warning continues for the Obion River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued later today.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC045-053-131-241554-
/O.EXT.KMEG.FL.W.0099.000000T0000Z-180425T0730Z/
/OBNT1.1.ER.180424T0500Z.180424T1200Z.180425T0130Z.NO/
1056 AM CDT Mon Apr 23 2018

The Flood Warning continues for
  the Obion River near Obion
* from Tuesday April 24 until later on Tuesday April 24.
* At 10 AM Monday the stage was 31.7 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 34.5 feet on Tuesday April 24.
* Flood stage is 34.0 feet.
* Forecast to rise above flood stage by Tuesday April 24 and continue
  to rise to near 34.5 feet. The river will fall 
  below flood stage by late Tuesday April 24.
* At 35.0 feet...Several secondary roads and large areas of farm land
  are flooded in Northern Dyer County. Flooding is occurring around 
  Rives in Southeast Obion County

&&

LAT...LON 3628 8927 3633 8909 3633 8895 3620 8895
      3614 8927                       

$$
738 
WGUS84 KMEG 240143
FLSMEG
Flood Statement
National Weather Service Memphis TN
843 PM CDT Mon Apr 23 2018

The Flood Warning continues for the Obion River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued tomorrow or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC045-053-131-250142-
/O.EXT.KMEG.FL.W.0099.000000T0000Z-180425T1800Z/
/OBNT1.1.ER.180424T1630Z.180425T0000Z.180425T1200Z.NO/
843 PM CDT Mon Apr 23 2018

The Flood Warning continues for
  the Obion River near Obion
* from Tuesday April 24 until Wednesday April 25.
* At 08 PM Monday the stage was 32.0 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 34.5 feet on Tuesday April 24.
* Flood stage is 34.0 feet.
* Forecast to rise above flood stage by Tuesday April 24 and continue
  to rise to near 34.5 feet by Tuesday April 24. The river will fall 
  below flood stage by Wednesday April 25.
* At 35.0 feet...Several secondary roads and large areas of farm land
  are flooded in Northern Dyer County. Flooding is occurring around 
  Rives in Southeast Obion County

&&

LAT...LON 3628 8927 3633 8909 3633 8895 3620 8895
      3614 8927                       

$$

WLC
441 
WGUS84 KMEG 241511
FLSMEG
Flood Statement
National Weather Service Memphis TN
1010 AM CDT Tue Apr 24 2018

The Flood Warning continues for the Obion River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued this evening or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC045-053-131-241540-
/O.CAN.KMEG.FL.W.0099.000000T0000Z-180425T1800Z/
/OBNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1010 AM CDT Tue Apr 24 2018

Forecast information for
  Obion River near Obion
* At 09 AM Tuesday the stage was 32.4 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 32.8 feet on Tuesday April 24.
* Flood stage is 34.0 feet.
* Forecast...The river will rise to near 32.8 feet Tuesday April 24.
* At 33.0 feet...Agriculture land near the Obion River begins to 
  flood.

&&

LAT...LON 3628 8927 3633 8909 3633 8895 3620 8895
      3614 8927                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 22, 7:30 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Apr 22, 7:30 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
730 PM CDT Sun Apr 22 2018

.UPDATE...

Updated for the 00z Aviation Discussion.

&&

.PREV DISCUSSION... /issued 703 PM CDT Sun Apr 22 2018/

UPDATE...
Updated to add drizzle and fog to the overnight forecast

DISCUSSION...

Rainshowers will slowly diminish through the overnight hours
shifting from the eastern counties to the far northwest counties
as moisture pivots around staked surface low. Thus have
introduced drizzle and fog to the overnight forecast as winds
diminish and weak WAA continues areawide.

JAB

&&

PREV DISCUSSION... /issued 332 PM CDT Sun Apr 22 2018/

At 3PM, a fully mature mid latitude cyclone is stacked just east
of Little Rock, AR at this hour. Latest WSR-88D radar scan shows a
large precipitation shield over the eastern half of the CWA, with
an arcing convective line over northeast Arkansas along a
trailing cold front. Lightning has been minimal, but do anticipate
some uptick in activity as another area of low pressure near
Jackson, Mississippi lifts northward. Latest mesoanalysis shows
low amounts of instability over north Mississippi and about 30
knots of bulk shear. Nonetheless, A few strong storms may organize
as the low moves across the northwest Mississippi over the next
couple hours or so. Otherwise, the main story will be light to
moderate rainfall.

As the low pressure system lifts north and slightly west over the
next couple hours, the precipitation shield will shift over west
Tennessee and the Missouri Bootheel. The heaviest rain will fall
between now and midnight, with decreasing intensity during the
overnight hours.

The slow moving closed 500 mb low is expected to remain over the
Mid-South through at least Tuesday. This will keep heavy cloud
cover, below normal temperatures, and low-end chances for rain and
a few thunderstorms in the forecast. In fact, temperatures
tomorrow may not get out of the upper 50s and lower 60s, as the
upper level low becomes nearly centered overhead.

By late Monday, a shortwave over the PAC NW will begin to drop
down across the Rockies. This will start to push the pesky low
eastward. Rain chances on Tuesday will remain low and confined
mainly to the eastern half of the forecast area. As the low
finally slides east late Tuesday, we will finally get a break
from clouds and rain through early Wednesday morning. Chances for
rain will pick up again during the day on Wednesday as the
aforementioned shortwave pivots across the Mid-South. Thursday
should remain mostly dry before another cold front moves into the
Mid-South on Friday. Both main models are still working out their
differences with respect to timing and intensity, so went with a
blend through this time period.

By this weekend, the longwave trof will push east and a blocking
pattern will set up over the Central United States. This will
bring a much anticipated return to normal temperatures and dry
weather through the weekend and into early next week.

AC3

&&

.AVIATION.../00z TAFs/

A mid level dry slot continues to rotate into the Mid South from
the southwest. A mix of VFR and MVFR cigs have developed across
areas beneath the dry slot. This is mainly at KJBR and KMEM.
Additional showers and thunderstorms have developed over western
portions of the Mid South and may impact these terminals. Further
east, beneath the warm conveyor belt, widespread rain continues
with MVFR to IFR cigs. This is impacting KMKL and KTUP. The rain
shield should pivot northeast tonight, leaving KTUP beneath the
dry slot later this evening. Wind directions this afternoon remain
chaotic but light.

Surface low pressure over northwest Alabama should pivot back to
the northwest through Monday morning. Low stratus and fog should
redevelop at most locations tonight with IFR expected at all
terminals, and potentially LIFR cigs at KJBR and KMKL later
tonight. Winds should remain below 6 kts at all locations and will
have minimal impact as compared to cigs.

Additional showers and thunderstorms are expected Monday with
continued low IFR cigs at KJBR, and low end MVFR at KMEM. Further
east, at KMKL and KTUP, the surface and upper low should remain to
the west, allowing increased instability. Cigs should improve to
at least MVFR and potentially VFR by afternoon. The increased
instability and lift from the low pressure will support showers
and thunderstorms.

IFR cigs should again develop by Monday evening in the lingering
moist environment.

JLH

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Apr 22, 5:27 AM CDT, 16 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
527 AM CDT Sun Apr 22 2018

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-231200-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
527 AM CDT Sun Apr 22 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

A few strong to severe storms are possible this afternoon, mainly
over north Mississippi. The primary hazard will be hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A few strong storms will be possible across the Tennessee Valley
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Apr 22, 5:13 PM CDT, 4 hours 57 minutes before
Special Weather Statement
National Weather Service Memphis TN
513 PM CDT Sun Apr 22 2018

ARZ026>028-035-036-048-049-058-230200-
Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis-
Lee AR-Phillips-
Including the cities of Jonesboro, Harrisburg, Blytheville,
Wynne, West Memphis, Forrest City, Marianna, Helena,
and West Helena
513 PM CDT Sun Apr 22 2018

...Cold Air Funnels Possible through Mid Evening across Eastern
Arkansas...

Showers and a few thundershowers will be capable of producing
cold-air funnels across the delta of Eastern Arkansas late this
afternoon and into the mid evening hours. These funnels rarely
ever make contact with the ground to do any damage. The threat
will quickly subside after sunset as the atmosphere becomes more
stable.

Please report any brief touchdowns to local Law Enforcement or
call our office directly 1-901-544-0401.

JAB
Special weather statement, Apr 22, 7:25 PM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Memphis TN
725 PM CDT SUN APR 22 2018

ARZ048-049-230100-
St. Francis AR-Lee AR-
725 PM CDT SUN APR 22 2018

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 800 PM CDT
FOR...

Southeastern St. Francis County in eastern Arkansas...
Central Lee County in eastern Arkansas...

At 725 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Haynes, or 7 miles
southeast of Palestine, moving east at 15 mph.

People in southeastern St. Francis and central Lee Counties should
monitor this storm closely.

LAT...LON 3502 9092 3502 9055 3464 9060 3464 9063
      3465 9093
TIME...MOT...LOC 0025Z 274DEG 15KT 3491 9081
Special weather statement, Apr 22, 7:54 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Memphis TN
754 PM CDT SUN APR 22 2018

ARZ036-MSZ001-TNZ088-230130-
Crittenden AR-DeSoto MS-Shelby TN-
754 PM CDT SUN APR 22 2018

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 830 PM CDT
FOR...

East central Crittenden County in eastern Arkansas...
Northern DeSoto County in northeastern Mississippi...
Southern Shelby County in southwestern Tennessee...

At 754 PM CDT...a strong thunderstorm producing pea size hail or
larger was located over Southwest Memphis, or near T O Fuller State
Park, moving east at 45 mph.

People in east central Crittenden...northern DeSoto and southern
Shelby Counties should monitor this storm closely.

LAT...LON 3518 9019 3518 8971 3499 8972 3487 8972
      3486 9022
TIME...MOT...LOC 0054Z 274DEG 49KT 3504 9006

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:32 PM CDTFlash Flood WarningMEGChester, Decatur, Hardeman, Hardin, Henderson, McNairy3 hr
Apr 22, 9:40 PM CDTRiver Flood AdvisoryMEGDecatur, Hardin41 hr
Apr 22, 10:04 PM CDTAreal Flood WarningMEGBenton, Carroll, Chester, Crockett, Decatur, Gibson and 5 more3 hr
Apr 22, 10:10 PM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale13 hr

Nearby

River Flood Warnings in Tennessee, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.